0
RESEARCH PAPERS

Asymptotic Stability of a Time-Delayed Diffusion System

[+] Author and Article Information
P. Keng Chieh Wang

IBM Research Laboratory, San Jose, Calif.

J. Appl. Mech 30(4), 500-504 (Dec 01, 1963) (5 pages) doi:10.1115/1.3636609 History: Received February 11, 1963; Online September 16, 2011

Abstract

This paper discusses the asymptotic stability of the equilibrium states of a nonlinear diffusion system with time delays. It is assumed that the system is describable by a partial differential-difference equation of the form:

∂u(t, X)∂t = ℒu(t, X) + f(t, X, u(t, X),
   u(t − T, X),[[ellipsis]], ∂u(t, X)∂xi,[[ellipsis]],
   ∂u(t − T, X)∂xi,[[ellipsis]]) i = 1,[[ellipsis]], M
where ℒ is a linear operator uniformly elliptic in X defined for all XεΩ [[ellipsis]] a bounded, open M-dimensional spatial domain; f is a specified function of its arguments. In the development of this paper, the physical origin of the foregoing equation is discussed briefly. Then, conditions for asymptotic stability of the trivial solution are derived via an extended Lyapunov’s direct method. Specific results are given for a simple one-dimensional linear heat equation with time-delayed arguments.

Copyright © 1963 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In